Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Class number parity for the $ p$th cyclotomic field

Author: Peter Stevenhagen
Journal: Math. Comp. 63 (1994), 773-784
MSC: Primary 11R29; Secondary 11R18
MathSciNet review: 1242060
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the parity of the class number of the pth cyclotomic field for p prime. By analytic methods we derive a parity criterion in terms of polynomials over the field of 2 elements. The conjecture that the class number is odd for p a prime of the form $ 2q + 1$, with q prime, is proved in special cases, and a heuristic argument is given in favor of the conjecture. An implementation of the criterion on a computer shows that no small counterexamples to the conjecture exist.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11R29, 11R18

Retrieve articles in all journals with MSC: 11R29, 11R18

Additional Information

PII: S 0025-5718(1994)1242060-X
Article copyright: © Copyright 1994 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia